lifestyle

Influencer shows how her eyelid drooped after reaction to Botox injections


An influencer is showing what can go wrong with Botox (TikTok @something.whitty)

An American influencer has taken to social media to share her adverse reaction to Botox injections.

Whitney Buha, who is from Chicago, documented her experience on both her Instagram and TikTok pages.

Following her Botox procedure, the creator of blog somethingwhitty.com fell victim to eyelid ptosis, a disorder that causes the upper eyelid to fall or droop. The condition can affect one or both eyes.

In Whitney’s case, the drooping caused her left eye to appear smaller and lower down on her face, while her right eye looked wider and higher.

Whitney explained her situation in a series of Instagram stories. In them, she said that after a Botox treatment she noticed her left eyebrow was lower than her right. She contacted her injector who said to come back to fix the issue.

However, after returning she noticed that her left eye was becoming progressively worse and the eyelid had completely drooped.

Because Botox can’t be dissolved unlike filler, Whitney was told to wait it out by doctors.

‘What I’ve been told caused the ptosis is the Botox being injected into the wrong spot or the wrong muscle,’ she said.

‘A plastic surgeon said he’s never seen an eye droop as bad as mine. So I will not be going back to the same person for injections.’

Within three weeks, Whitney began to see an improvement in her condition.

The influencer heard that the eyelid droop may start to wear off after three to six weeks. Over the past week, Whitney has seen even better improvements following a series of steps that include prescription eyedrops and a facial massager.

Yet Whitney noted that the full effects will not disappear until her current round of Botox completely subsides.

Dr Ayad Harb, consultant plastic surgeon at OMNIYA Clinic, says one of the unfortunate and more dramatic side effects of Botulinum toxin injections into the upper third of the face is ptosis.

‘This is a result of the migration of Botulinum toxin, which acts to paralyse muscle, into the levator palpebrae superioris muscle, which is the muscle that is primarily responsible for upper eyelid elevation,’ he explains. ‘This muscle is located deep within the eyelid itself and shouldn’t normally be targeted or affected by botulinum toxin. If this muscle is paralysed, it can lead to weakness and drooping of the eyelid.’

Dr Hart says statistically such a reaction occurs in around 5% of cases.

‘This can be avoided by keeping the injections at least 1 cm above the orbital rim and using small volumes of fluid,’ he says. 

He says prescription eyedrops are one of the best ways to treat the issue and that within a few months it should fix itself.

‘It is treated by the application of eyedrops that stimulate Muller’s muscle, an accessory lid elevator, that is sympathetically innervated,’ he says. ‘This is an off-license use of the drug and should only be done under the supervision of a clinician.’

‘Thankfully, this complication is temporary and will go away when the Botulinum effects wear off, typically within three or four months.’

Do you have a story to share?

Send us an email at metrolifestyleteam@metro.co.uk


MORE : Gemma Collins had all her Botox and fillers dissolved because she ‘couldn’t stand’ the way she looked


MORE : Cosmetic doctor shows why makeup wipes are bad for your pores using a tangerine


MORE : Woman makes extensions from fallen hair she has been collecting for a year





READ SOURCE

Leave a Reply

This website uses cookies. By continuing to use this site, you accept our use of cookies.  Learn more